Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 225, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Dec 16, 2000, 3:59 PM EST for Fleming County, Rowan County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2000, 3:59 PM EST (20:59 UTC)
- Expired
- Dec 16, 2000, 4:30 PM EST
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fleming County, KY, Rowan County, KY
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 550 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 162100 SVRJKL KYC069-205-162130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 359 PM EST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLEMING COUNTY ROWAN COUNTY * UNTIL 430 PM EST * AT 359 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM OVER RINGOS MILLS...OR ABOUT 10 MILES NORTHWEST OF MOREHEAD...MOVING NORTHEAST AT 95 MPH. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3829 8371 3814 8353 3898 8288 3910 8312 SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 3:20 PM EST, 39 minutes earlier.
Area forecast discussion, Dec 16, 3:20 PM EST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 320 PM EST SAT DEC 16 2000 LOW PRESSURE OVER TN IS DEEPENING AND WILL MOVE NORTH THROUGH KENTUCKY TONIGHT...WITH STRONG COLD FRONT PASSING THROUGH THE FORECAST AREA...REACHING THE SOUTHWEST EDGE AROUND MIDNIGHT AND EXITING THE EAST BEFORE SUNRISE. BREEZY/BLUSTERY CONDITIONS AHEAD OF AND BEHIND THE FRONT. THUNDERSTORMS CURRENTLY MOVING THROUGH THE WESTERN PART OF THE FORECAST AREA. FFG VALUES ARE AS LOW AS A HALF INCH IN SOME OF THE COUNTIES TO BE AFFECTED. WILL PROBABLY NEED TO USE A FLASH FLOOD WATCH FOR OUR WESTERN COUNTIES TONIGHT. ALL AREAS SHOULD SEE RAIN...BUT DO NOT EXPECT PRECIP TO BE QUITE AS HEAVY FURTHER SOUTHEAST AND WILL NOT PLAN TO INCLUDE THIS AREA IN A WATCH AT THIS TIME. WITH STRONG WIND FIELDS IN PLACE...THERE IS ALSO THE THREAT OF HIGH WINDS WITH THUNDERSTORMS. BEHIND THE FRONT...RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS FROM WEST TO EAST BETWEEN MIDNIGHT AND DAWN. COMPARED TO THE ETA...THE AVN IS FASTER WITH THE MOVEMENT OF THE LOW AND STRONGER WITH THE PRESSURE GRADIENT...AND THUS BRINGS THE COLD AIR FASTER. THE TREND HAS BEEN FOR THIS SYSTEM TO SLOW DOWN...AND PREFER TO STICK CLOSER TO THE ETA SOLUTION. LIGHT SNOW EXPECTED ON SUNDAY DUE TO A LAYER OF ISENTROPIC LIFT JUST ABOVE THE COLDEST AIR NEAR THE GROUND. AN INCH OR TWO OF ACCUMULATION LOOKS REASONABLE AND MAY REQUIRE A SNOW ADVISORY ISSUED LATER. THINGS QUIETING DOWN SUNDAY NIGHT. .JKL...FLASH FLOOD WATCH FOR ZONES 044-50>052-058>060-068-069-079-080-083-084. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:50 PM EST | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell | 25 min |
| Dec 16, 3:50 PM EST | Severe Thunderstorm Warning | JKL | Jackson | 25 min |
| Dec 16, 4:34 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Menifee, Morgan, Rowan | 26 min |
| Dec 16, 5:03 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin | 42 min |
| Dec 16, 5:03 PM EST | Severe Thunderstorm Warning | JKL | Owsley | 42 min |
| Dec 16, 6:31 PM EST | Flash Flood Warning | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 12 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.